Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 63, NWS JSJ

August 3, 2006

NWS JSJ issued this flash flood warning at Aug 3, 2006, 9:26 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2006, 9:26 PM CDT (02:26 UTC)
Expired
Aug 4, 2006, 4:30 PM CDT
In force
19 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 040232
FFWSJU
PRC151-040530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1026 PM AST THU AUG 3 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING...
  FOR THE FOLLOWING MUNICIPALITY
  IN PUERTO RICO
     YABUCOA

* UNTIL 130 AM AST

*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...RIO GUAYANES

* AT 1020 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER   
LEVELS QUICKLY ROSE ABOVE FLOOD STAGE AND ARE STILL INCREASING FROM 
THE HEAVY RAINFALL ASSOCIATED WITH SHOWERS AND THUNDERSTORMS THAT 
MOVED OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST   
CENTRAL YABUCOA AND ALL CREEKS AND STREAMS ALONG THE RIO GUAYANES .

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1804 6586 1805 6582 1809 6585 1808 6591

$$

RAM
1 follow-up statement
000 
WGCA72 TJSJ 040545
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
135 AM AST FRI AUG 4 2006

PRC151-040620-
YABUCOA-
135 AM AST FRI AUG 4 2006

...THE FLASH FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING
MUNICIPALITY...

IN PUERTO RICO
     YABUCOA

*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...RIO GUAYANES

* AT 130 AM AST...THE RIVER LEVEL SENSOR INDICATED THAT THE WATER   
LEVELS ARE QUICKLY DROPPING AT RIO GUAYANES SITE. THEREFORE...THE 
FLASH FLOOD WARNING EARLIER ISSUED FOR RIO GUAYANES IN YABUCOA HAS 
BEEN ALLOWED TO EXPIRE.


LAT...LON 1804 6586 1805 6582 1809 6585 1808 6591

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 9:13 PM CDT, 13 minutes earlier.

Area forecast discussion, Aug 3, 9:13 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1013 PM AST THU AUG 3 2006

.UPDATE...A DENSE CLOUD LAYER WAS NOTED OVER PUERTO RICO...THE
U.S. VIRGIN ISLANDS AND THEIR SORROUNDING COASTAL WATERS. DURING
THE EARLY EVENING HOURS A DECREASING TREND IN THE NUMBER OF
SHOWERS WAS OBSERVED. THE REMAINING SHOWERS WERE ASSOCIATED TO THE
TRAILING MOISTURE BEHIND TROPICAL STORM CHRIS NOW MOVING AWAY FROM
THE REGION. SEA CONDITIONS HAVE IMPROVED AND A GENERAL DECREASE IN
THE PRECIPITATION IS EXPECTED ON A SHORT TIME BASIS.

GRIDS WERE UPDATED TO THE MORE CURRENT CONDITIONS.

&&

.PREV DISCUSSION...
DISCUSSION...
NUMEROUS SHOWERS CONTINUED TO LINGER ACROSS MUCH OF THE FA TODAY
IN THE WAKE OF TS CHRIS. THESE SHOWERS WILL CONTINUE TO LINGER
ACROSS THE LOCAL AREA THROUGH THE EVENING AND OVERNIGHT HOURS...AND
CLEAR DURING THE MORNING HOURS. ALL INDICATIONS ARE THAT THE AIR
MASS IS NOW MOIST NEUTRAL...AND THIS HAS RESULTED IN MOSTLY
STRATIFORM PRECIP. WITH THAT IN MIND...DECREASED THE EXPECTED COVERAGE OF
THUNDERSTORMS TONIGHT...BUT DID NOT COMPLETELY REMOVE THEM SINCE
THERE IS A SLIGHT CHANCE OF AN ISOLATED THUNDERSTORM TONIGHT AND
OVERNIGHT. MOISTURE WILL GRADUALLY DECREASE ACROSS THE LOCAL AREA
OVER THE NEXT COUPLE OF DAYS...BUT THERE WILL BE ENOUGH MOISTURE
LINGERING TO ENHANCE DIURNAL ACTIVITY ACROSS THE LOCAL FA DURING
THE AFTERNOON HOURS.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

11
Hazardous weather outlook, Aug 3, 4:40 AM CDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
540 AM AST THU AUG 3 2006

PRZ001>013-AMZ710>750-041000-
540 AM AST THU AUG 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...MOISTURE ASSOCIATED WITH TROPICAL STORM CHRIS
WILL CONTINUE TO POSE A THREAT FOR THE FLOODING OF URBAN
AREAS...LOCAL RIVERS AND STREAMS...MAINLY ACROSS EASTERN PORTIONS OF
PUERTO RICO...CULEBRA AND VIEQUES THROUGH THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...MORE TYPICAL DIURNAL SHOWER ACTIVITY WILL
RETURN TO THE LOCAL ISLANDS ON FRIDAY. THIS WILL LEAD TO THE
POTENTIAL FOR SMALL STREAM AND URBAN FLOODING IN AREAS WHERE SHOWERS
DEVELOP.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED TODAY.

VIZ001-002-AMZ710>730-041000-
540 AM AST THU AUG 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...MOISTURE ASSOCIATED WITH TROPICAL STORM CHRIS
WILL CONTINUE TO POSE A THREAT FOR THE FLOODING OF URBAN
AREAS...LOCAL RIVERS AND STREAMS TODAY. UP TO FOUR INCHES OF
RAINFALL IS POSSIBLE TODAY BEFORE THE SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH TROPICAL STORM CHRIS DIMINISH AND EXIT THE REGION.

.DAYS TWO THROUGH SEVEN...MORE TYPICAL DIURNAL SHOWER ACTIVITY WILL
RETURN TO THE LOCAL ISLANDS ON FRIDAY. HOWEVER...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

SR

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.